Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 2, NWS San Angelo, TX

March 16, 202224 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 16, 2022, 2:28 PM CDT for 24 counties in Texas. It took effect at Mar 17, 2022, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2022, 2:28 PM CDT (19:28 UTC)
In effect from
Mar 17, 2022, 12:00 PM CDT
Expired
Mar 17, 2022, 9:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS74 KSJT 161928
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
228 PM CDT Wed Mar 16 2022

TXZ049-054-064>066-071>073-076-077-113-127-139-154-168-171200-
/O.NEW.KSJT.WI.Y.0002.220317T1700Z-220318T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Jones-Taylor-Coleman-McCulloch-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, 
Funston, Truby, Tuxedo, Hamlin, Abilene, Coleman, Echo, Fisk, 
Valera, Voss, Trickham, Brady, Fife, Lohn, Rochelle, Voca, Erna, 
Fort Mckavett, Hext, and Menard
228 PM CDT Wed Mar 16 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of west central Texas.

* WHEN...From noon to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
669 
WWUS74 KSJT 170821
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
321 AM CDT Thu Mar 17 2022

TXZ078-098-099-114-128-140-155-169-170-172100-
/O.EXB.KSJT.WI.Y.0002.220317T1700Z-220318T0200Z/
Sutton-Haskell-Throckmorton-Shackelford-Callahan-Brown-San Saba-
Kimble-Mason-
Including the cities of Sonora, Irby, Haskell, Throckmorton, 
Woodson, Albany, Clyde, Eula, Dudley, Baird, Cross Plains, 
Brownwood, Indian Creek, Chappel, Cherokee, Harkeyville, 
San Saba, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, 
Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, 
and Streeter
321 AM CDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

* WHAT...West winds 20 to 30 mph with gusts OVER 40 mph expected.

* WHERE...Sutton, Haskell, Throckmorton, Shackelford, Callahan, 
  Brown, San Saba, Kimble and Mason Counties.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ049-054-064>066-071>073-076-077-113-127-139-154-168-172100-
/O.EXT.KSJT.WI.Y.0002.220317T1700Z-220318T0200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Jones-Taylor-Coleman-McCulloch-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, 
Funston, Truby, Tuxedo, Hamlin, Abilene, Coleman, Echo, Fisk, 
Valera, Voss, Trickham, Brady, Fife, Lohn, Rochelle, Voca, Erna, 
Fort Mckavett, Hext, and Menard
321 AM CDT Thu Mar 17 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts OVER 45 mph expected.

* WHERE...Portions of west central Texas.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
516 
WWUS74 KSJT 171943
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
243 PM CDT Thu Mar 17 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-180200-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-220318T0200Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
243 PM CDT Thu Mar 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts OVER 45 mph expected.

* WHERE...Portions of west central Texas.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:28 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 16, 2:28 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
228 PM CDT Wed Mar 16 2022

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 325 AM CDT Wed Mar 16 2022

Expect warm and dry weather to continue across the area for today
and tonight. In fact, we will be about 10 to 15 degrees above
normal for this afternoon. A breezy afternoon will be in store as
we will see south winds at 10 to 20 MPH with gusts to 30 MPH.
Humidity values are expected to fall to around 10 to 15 percent.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 226 PM CDT Wed Mar 16 2022

As the upper trough and surface low begin to move off to the
east, a cold front will dive southeast through the area in it's
wake tomorrow evening. Winds immediately behind the front will be
similar in magnitude to those seen through the day with a shift to
the north/northwest. For any ongoing fires, this could spell
serious danger. Winds will be gusty again on Friday, although to a
much lesser degree compared to Thursday. This will help keep
temperatures on the comparitively cooler side in the mid to upper
60s - though this isn't too far from average for us this time of
year. Upper level ridging sets up over the area for the weekend
while a surface high moves in. This will keep skies mostly clear
and the weather quiet. Weak surface troughing will allow winds to
shift back to the south by Saturday giving temperatures a chance
to warm back up. Highs on Saturday will reach into the mid and
upper 70s with Sunday in the mid and upper 80s.

The next upper level trough will begin moving through the desert
southwest on Sunday. In conjunction, a surface low will begin to
form in the New Mexico/far west Texas region. The pressure gradient
will tighten immenesly allowing for strong south to southeast winds.
Exact magnitude is still a bit hazy but sustained winds of 15-25 and
gusts to 35 will certainly be possible Sunday. Sunday night into
Monday may see even stronger winds ahead of the low. These
southeasterly winds will bring back gulf moisture that this area
hasn't seen in quite awhile - meaning dewpoints back in the 40s and
50s. Model runs have slowed down the system meaning here will be
more time for moisture to return to the area. This is helping to
increase rain chances as lift from the upper trough approaches the
area. Nearly all of the area has at least a 30% chance of PoPs
sometime during the day on Monday with likely to definite PoPs in
our eastern counties. While this won't eliminate the ongoing
drought, it will certainly help to green up the vegetation. Trying
to determine rainfall totals and exact details is a bit premature at
this point considering this system is still over the Pacific and
therefore hasn't been sampled. We will continue to watch this system
closely and hopefully towards the end of the week will be able to
give more specifics.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Wed Mar 16 2022

VFR conditions through tomorrow morning. Gusty south winds this
afternoon will diminish a few knots this evening, and lose their
gusts at most sites. Winds will pick up out of the southwest on
Thursday mid to late morning to 15 to 25 knots with higher gusts,
and increase further by early afternoon.

&&

.FIRE WEATHER...
Issued at 325 AM CDT Wed Mar 16 2022

Dry to critically dry fuels are in place across much of West
Central Texas. This will indeed be combined with above normal high
temperatures, breezy south winds, and humidity values in the
teens. As a result, a Fire Danger Statement has been issued for
this afternoon. It will remain in effect from noon to 9 PM this
evening. It covers all of West Central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  82  39  64 /   0   0   0   0
San Angelo 	 53  82  39  68 /   0   0   0   0
Junction 	 50  86  39  70 /   0   0   0   0
Brownwood 	 49  85  40  66 /   0   5   0   0
Sweetwater 	 54  79  39  64 /   0   5   0   0
Ozona      	 49  81  39  67 /   0   0   0   0
Brady      	 51  84  41  66 /   0   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 9 PM CDT Thursday for Brown-
Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-
Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

Wind Advisory from noon to 7 PM CDT Thursday for Coke-Coleman-
Concho-Crockett-Fisher-Irion-Jones-McCulloch-Menard-Nolan-
Runnels-Schleicher-Sterling-Taylor-Tom Green.

&&

SHORT TERM...41
LONG TERM....50
AVIATION...20
Hazardous weather outlook, Mar 16, 6:19 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
619 AM CDT Wed Mar 16 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-171130-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
619 AM CDT Wed Mar 16 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Elevated to near critical fire weather conditions will remain in
place through the afternoon hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Near critical to critical fire weather concerns will be possible
on Wednesday and Thursday. Afterwards, elevated fire weather
concerns will persist through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:14 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 13 more11 hr
Mar 16, 2:28 PM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more31 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.